Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Piercing, burning sensation in both soles. Have diabetes. Prescribed gabantin, tegretal. Is it right medication?

DOCTOR OF THE MONTH - Sep 2012
Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
Question
I HAVE NEEDLE PRICKING AND BURNING SENSATION ON BOTH MY SOLES FOR QUITE SOME TIME. I AM A DIABETIC AND I GO TO DOCTOR FOR CHECK UP REGULARLY I NEVER CROSSED 22 IN PP BLODD TEST. STILL I HAVE THIS PROBLEM FOR QUITE SOME TIME I AM PRESCRIBED GABANTIN AND TEGRETAL. IS IT OK?
Posted Fri, 3 May 2013 in Diabetes
 
 
Answered by Dr. Das Arindam 3 hours later
Hello,
Thank you for posting a query.

Look, your description indicates that most probably you are suffering from the diabetic neuropathy which is a complication of diabetes. It does not necessary to have blood sugar level of more than 200 always for developing this type of complications. Because, sometimes these type of complications are unavoidable.

So, do not get depressed with this problem. Just look forward and follow tour treating doctor to live a better life.

Coming to the drugs. Gabantin contains gabapentin. Now a days it is being used as a first line of treatment in case of diabetic neuropathy. It is a very good drug.

Tegretal contains carbamazepine group of drug. It is also a good drug.

So, the drugs are ok. Just continue the medications.

Now, apart from the medication, I have some suggestions for you.

1.     Consult with a physiotherapist for some exercise particular for this type of diabetic neuropathy.
2.     Be cautious. If you find any loss of sensation over any part of the foot, you have to consult with your treating doctor. In that case, take some extra precautions to avoid any injury in that part. Because that may lead to a big complication that is diabetic foot.
3.     Apart from your routine medications, you should take a multivitamine agent containing antioxidants and other vitamins like vitamin b12. It is necessary for you.
4.     You should do a HbA1C test every 3 months. That is necessary for you. It will reflect the diabetic control for last 3 months. A HbA1C level below 7 indicates good control.

Lastly, consult with your treating doctor about my suggestions and keep following up. Continue the medicines as instructed.

Hope this information suffices. Let me know, if you have any more query.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor